Hi captaindave, welcome to the board!
Is three weeks of treatment all you had for Lyme until now? What dose of Mepron are you taking? It is my understanding that Mepron needs to be taken with Zithromax, Biaxin, or Ketek to be effective. Are you taking Artemisinin? Some medications can cause a metallic taste. I don't know if the ones you are taking can.
I believe that four months of treatment is typically the minimum for Babesiosis or re-treatment is often necessary; however, longer treatment is not unusual. Sometimes it still needs to be treated more than once. It can take time to recover especially if you have been infected for some time.
Have you been tested for the other co-infections: both types of Ehrlichiosis (HME & HGE), Bartonella, and Mycoplasma? Are you being treated by a knowledgeable doctor?
Are you aware of the Jarisch-Herxheimer Reaction (herx)? Often, when people who have Lyme take antibiotics, their symptoms become worse or they get new ones. When the antibiotics kill the bacteria, toxins are released making them feel sicker. It can be very scary when it happens, but it is a good sign the antibiotics are working. Although it can vary individually, many people experience this at the beginning of treatment and every three to four weeks. During treatment, it is a good idea to document your symptoms daily. One way to do this is to list the main symptoms you have each day and a numerical rating of their severity, from 1-10. Over time when you review this, you can see when your herxes occur and how you are responding to the meds.
It is important to learn as much as possible. I recommend reading Dr. Joseph Burrascano's 2005 Diagnostic Hints and Treatment Guidelines For Lyme and Other Tick Borne Illnesses at http://www.ilads.org/burrascano_0905.html He is one of the top Lyme doctors in the country, and many Lyme doctors follow his protocols. I also recommend the books "Everything You Need To Know about Lyme Disease Second Edition" by Karen Vanderhoof-Forschner and "The Lyme Disease Solution" by Kenneth B. Singleton MD.